Alert archive / Arkansas / River Flood Advisories in 2011

River Flood Advisory 2, NWS Memphis, TN

February 27, 2011Crittenden County, Lee County, Arkansas; Shelby County, Tennessee; DeSoto County, Tunica County, Mississippi

NWS Memphis, TN issued this river flood advisory at Feb 27, 2011, 8:49 AM CST for Crittenden County, Lee County, Arkansas; Shelby County, Tennessee; DeSoto County, Tunica County, Mississippi. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 8:49 AM CST (14:49 UTC)
Expired
Mar 3, 2011, 11:47 AM CST
In force
4 days
Issued by
NWS Memphis, TN

Counties Crittenden County, AR, Lee County, AR, DeSoto County, MS, Tunica County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Memphis (MEMT1).

Action stage
28 ft
Minor stage
34 ft
Moderate stage
40 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WGUS84 KMEG 271449
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
849 AM CST SUN FEB 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A FLOOD 
ADVISORY FOR THE MISSISSIPPI RIVER...

  MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE...
  DESOTO...TUNICA AND SHELBY COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC035-077-MSC033-143-TNC157-281449-
/O.NEW.KMEG.FL.Y.0002.110227T1449Z-110303T1747Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
849 AM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MISSISSIPPI RIVER AT MEMPHIS
* UNTIL THURSDAY MORNING.
* AT 08 AM SUNDAY THE STAGE WAS 20.5 FEET
* FLOOD STAGE IS 34.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 29.0 FEET THURSDAY MORNING
* AT 28.0 FEET...FLOODING IS OCCURRING IN ISOLATED LOWLANDS ALONG 
  THE RIVER

$$
4 follow-up statements
624 
WGUS84 KMEG 011728
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CST TUE MAR 1 2011

...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER...
  MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE...
  DESOTO...TUNICA AND SHELBY COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC035-077-MSC033-143-TNC157-021728-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1128 AM CST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT MEMPHIS
* UNTIL THURSDAY MORNING.
* AT 11 AM TUESDAY THE STAGE WAS 24.2 FEET.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING.
* AT 32.0 FEET...FLOODING IN UNPROTECTED FARMLAND ALONG THE RIVER, 
  MAINLY ON THE ARKANSAS SIDE

$$
032 
WGUS84 KMEG 021802
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST WED MAR 2 2011

...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER...
  MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE...
  DESOTO...TUNICA AND SHELBY COUNTIES 
  MISSISSIPPI RIVER AT HELENA AFFECTING LEE...PHILLIPS...COAHOMA AND
  TUNICA COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC035-077-MSC033-143-TNC157-031747-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1202 PM CST WED MAR 2 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT MEMPHIS
* UNTIL THURSDAY MORNING.
* AT 11 AM WEDNESDAY THE STAGE WAS 25.4 FEET.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING.
* AT 32.0 FEET...FLOODING IN UNPROTECTED FARMLAND ALONG THE RIVER, 
  MAINLY ON THE ARKANSAS SIDE

$$

ARC077-107-MSC027-143-031801-
/O.CON.KMEG.FL.Y.0003.000000T0000Z-110305T2029Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1202 PM CST WED MAR 2 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT HELENA
* UNTIL SATURDAY AFTERNOON.
* AT 11 AM WEDNESDAY THE STAGE WAS 32.0 FEET.
* FLOOD STAGE IS 44.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET BY NEXT FRIDAY MORNING.
* AT 40.0 FEET...UNPROTECTED BOTTOMLANDS ALONG THE RIVER BEGIN TO 
  FLOOD

$$
214 
WGUS84 KMEG 030147
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CST WED MAR 2 2011

...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER...
  MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE...
  DESOTO...TUNICA AND SHELBY COUNTIES 
  MISSISSIPPI RIVER AT HELENA AFFECTING LEE...PHILLIPS...COAHOMA AND
  TUNICA COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC035-077-MSC033-143-TNC157-031747-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
747 PM CST WED MAR 2 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT MEMPHIS
* UNTIL THURSDAY MORNING.
* AT 07 PM WEDNESDAY THE STAGE WAS 25.8 FEET.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING MARCH 10.
* AT 32.0 FEET...FLOODING IS OCCURRING IN UNPROTECTED FARMLAND ALONG THE
  RIVER...MAINLY ON THE ARKANSAS SIDE.

$$

ARC077-107-MSC027-143-040147-
/O.CON.KMEG.FL.Y.0003.000000T0000Z-110305T2029Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
747 PM CST WED MAR 2 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT HELENA
* UNTIL SATURDAY AFTERNOON.
* AT 07 PM WEDNESDAY THE STAGE WAS 32.4 FEET.
* FLOOD STAGE IS 44.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET FRIDAY MORNING MARCH 11.
* AT 40.0 FEET...UNPROTECTED BOTTOMLANDS ALONG THE RIVER BEGIN TO 
  FLOOD.

$$
998 
WGUS84 KMEG 031643
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 AM CST THU MAR 3 2011

...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER...
  MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE...
  DESOTO...TUNICA AND SHELBY COUNTIES 
  MISSISSIPPI RIVER AT HELENA AFFECTING LEE...PHILLIPS...COAHOMA AND
  TUNICA COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC035-077-MSC033-143-TNC157-031747-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CST THU MAR 3 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT MEMPHIS
* UNTIL THIS MORNING.
* AT 10 AM THURSDAY THE STAGE WAS 26.4 FEET.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING...
  MARCH 10.
* AT 32.0 FEET...FLOODING IN UNPROTECTED FARMLAND ALONG THE RIVER, 
  MAINLY ON THE ARKANSAS SIDE

$$

ARC077-107-MSC027-143-041643-
/O.CON.KMEG.FL.Y.0003.000000T0000Z-110305T2029Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CST THU MAR 3 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT HELENA
* UNTIL SATURDAY AFTERNOON.
* AT 10 AM THURSDAY THE STAGE WAS 33.2 FEET.
* FLOOD STAGE IS 44.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET FRIDAY MORNING...
  MARCH 11.
* AT 40.0 FEET...UNPROTECTED BOTTOMLANDS ALONG THE RIVER BEGIN TO 
  FLOOD

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 27, 6:17 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 27, 6:17 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
617 AM CST SUN FEB 27 2011

.UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 457 AM CST SUN FEB 27 2011/

DISCUSSION...

SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TONIGHT THROUGH MONDAY
MORNING...INCLUDING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS
AND A FEW STRONG TORNADOES. THIS IS THE PRIMARY FOCUS OF THIS
MORNINGS FORECAST.

EARLY THIS MORNING...A WARM FRONT WAS PUSHING THROUGH THE NORTHERN
THIRD OF THE MIDSOUTH. VERY SMALL AND ISOLATED SHOWERS HAD DEVELOPED
FROM EASTERN AR INTO WEST TN...MOVING QUICKLY TO THE NORTHEAST.
SOUTHERLY WINDS TO THE SOUTH OF THE WARM FRONT WERE PUSHING
UNSEASONABLY MILD AND MORE HUMID AIR INTO THE REGION. TEMPERATURES
ALONG THE MS RIVER DELTA FROM MEMPHIS SOUTHWARD WERE IN THE 60S.
SATELLITE SHOWED LOW CLOUDS RAPIDLY ADVECTING TOWARD THE AREA FROM
THE SOUTH.

GENERALLY TOOK A COMPROMISE BETWEEN THE GFS AND ECMWF IN THIS MORNINGS
FORECAST. THE ECMWF IS JUST SLIGHTLY SLOWER THAN THE GFS WITH THE
COLD FRONTAL PASSAGE LATE TONIGHT AND MONDAY. ONLY MINOR CHANGES
WERE MADE TO THE EARLIER FORECAST.

FOR TODAY...VERY WARM AIR WILL PUSH INTO THE MIDSOUTH WITH 925 MB
TEMPERATURES CLIMBING TO BETWEEN 16 AND 19 DEGREES C OVER MUCH OF
THE AREA. MAXIMUM TEMPERATURES WILL BE TEMPERED SOMEWHAT BY THE
LOW CLOUDS BUT PARTIAL SUNSHINE MAY BREAK THROUGH THIS AFTERNOON
OVER PARTS OF THE AREA. TEMPERATURES MAY APPROACH THE 80 DEGREE
MARK FROM THE MS / TN BORDER SOUTHWARD. KEPT IN A CHANCE OF
SHOWERS AND THUNDERSTORMS WITH THE GREATEST THREAT FROM NORTHEAST
AR...ACROSS THE MO BOOTHEEL...INTO WEST TENNESSEE THIS MORNING AS
THE WARM FRONT LIFTS NORTHWARD OUT OF THE REGION. SURFACE BASED
INSTABILITY WILL BE ON THE INCREASE THIS AFTERNOON...HOWEVER UPPER
LEVEL CAPPING BY THIS AFTERNOON WILL HELP TO SUPPRESS CONVECTION.
THUS KEPT POPS AT ONLY 20 PERCENT FOR THIS AFTERNOON.

A VERY COMPLICATED AND POTENTIALLY DANGEROUS WEATHER SITUATION IS
EXPECTED TO EVOLVE ACROSS THE MIDSOUTH TONIGHT. THE EXACT DETAILS
OF HOW IT WILL PLAY OUT REMAIN UNCERTAIN. A STRONG CLOSED UPPER
LEVEL LOW WAS MOVING ACROSS SOUTHERN CA THIS MORNING. THIS LOW
WILL EVOLVE INTO A POWERFUL POSITIVELY TILTED TROUGH THAT WILL
MOVE ACROSS THE MIDSOUTH TONIGHT AND EARLY MONDAY. CURRENT
THINKING IS THAT THERE WILL BE TWO RISKS OF SEVERE WEATHER TONIGHT
INTO MONDAY MORNING. THE FIRST WILL COME THIS EVENING FROM EASTERN
AR ACROSS THE MO BOOTHEEL INTO WEST TN. THERE IS A CONDITIONAL
RISK OF DISCRETE SUPERCELLS DEVELOPING IN THIS AREA AS A LEAD
UPPER LEVEL IMPULSE MOVES TO THE NORTH OF THE MIDSOUTH. THE
CONDITION ON WHETHER DISCRETE SUPERCELLS DEVELOP OR NOT IS ON HOW
QUICKLY THE CAP BREAKS. CURRENT THINKING IS THE CAP WILL ERODE
THIS EVENING LEADING TO THE DEVELOPMENT OF SOME DISCRETE
SUPERCELLS IN THIS AREA. DIRECTIONAL SHEAR WILL BE THE GREATEST
DURING THIS TIME FRAME WITH 0-1 KM STORM RELATIVE HELICITY BETWEEN
250 AND 400 M2/S2. ALSO MUCAPES WILL CLIMB BE NEAR 500 AND 1000
J/KG AT THIS TIME WITH SURFACE DEWPOINTS INTO THE LOWER 60S. AS A
RESULT...THINK A FEW TORNADOES ARE A POSSIBILITY THIS EVENING IN
THE AREA MENTIONED FROM THE FIRST RISK OF SEVERE WEATHER...AND
THERE IS THE POTENTIAL FOR A FEW STRONG TORNADOES. WHILE THERE
REMAINS SOME UNCERTAINTY WITH THE FIRST RISK...THE SECOND RISK OF
SEVERE WEATHER APPEARS LIKELY. THE SECOND RISK WILL OCCUR AS THE
WINDS ALOFT GRADUALLY BECOME MORE UNIDIRECTIONAL OVERNIGHT.
MUCAPES WILL INCREASE TO NEAR 1000 J/KG. A QUASI-LINEAR CONVECTIVE
SYSTEM (QLCS) IS FORECAST TO DEVELOP AHEAD OF AN APPROACHING COLD
FRONT. A 250 MB JET BETWEEN 130 AND 150 KTS IS FORECAST TO PUNCH
INTO THE MIDSOUTH BY DAYBREAK MONDAY WITH THE LOW LEVEL JET
INCREASING TO 60 KTS OVERNIGHT. 500 MB WINDS WILL INCREASE TO
BETWEEN 80-90 KTS. THINK THE POTENTIAL FOR WIDESPREAD DAMAGING
WINDS WILL EXIST WITH THE SECOND RISK OF SEVERE
WEATHER...SPREADING INTO EAST AR BY LATE EVENING AND CROSSING THE
MS RIVER AFTER MIDNIGHT. A FEW EMBEDDED TORNADOES...A FEW OF WHICH
COULD BE STRONG...ARE ALSO POSSIBLE WITH SEVERE BOW ECHOES ALONG
THE QLCS. HEAVY DOWNPOURS MAY ALSO OCCUR WITH THE
THUNDERSTORMS...BUT THINK THE SYSTEM AS A WHOLE WILL BE MOVING
QUICKLY ENOUGH TO HELP LIMIT THE FLASH FLOOD POTENTIAL.
NEVERTHELESS...WILL CONTINUE TO MONITOR THE THREAT OF OF HEAVY
RAIN. WILL ISSUE A SPECIAL WEATHER STATEMENT THIS MORNING
REGARDING THE SEVERE WEATHER POTENTIAL.

THE SEVERE WEATHER THREAT WILL CONTINUE INTO MONDAY MORNING ACROSS
MUCH OF NORTH MS AND WEST TN. THE COLD FRONT WILL MOVE EAST OF THE
AREA BY MONDAY AFTERNOON ALONG WITH THE SHOWERS AND THUNDERSTORMS.
COOL HIGH PRESSURE WILL SETTLE OVER THE MIDSOUTH MONDAY NIGHT WITH
CLEARING SKIES.

A COLD FRONT WILL PUSH INTO THE MIDSOUTH FRIDAY NIGHT AND
SATURDAY. FOR NOW HAVE POPS IN CHANCE CATEGORY...BUT THEY WILL
NEED TO RAISED CONSIDERABLY IN LATER FORECASTS IF THE 00Z ECMWF
AND GFS VERIFY.

JCL

&&

.AVIATION...

12Z TAF CYCLE

MOISTURE INCREASING FROM THE SOUTH HAS CAUSED SCATTERED SHOWERS TO
DEVELOP ACROSS EAST ARKANSAS AND WEST TENNESSEE OVER THE PAST
COUPLE HOURS. THE MOISTURE RETURN WILL ALSO RESULT IN
DETERIORATING CIGS EARLY THIS MORNING TO MVFR LEVELS. BY THE
MIDDLE OF THE AFTERNOON...SUFFICIENT LOW LEVEL MIXING SHOULD
SCATTER OUT THE LOW CLOUDS AND BRING VFR CONDITIONS BACK.

BY THE EVENING...ESPECIALLY LATE EVENING...SCATTERED THUNDERSTORMS
WILL DEVELOP ACROSS EASTERN ARKANSAS AND FAR WEST TENNESSEE. SOME
OF THESE WILL LIKELY BE SEVERE. WILL LEAVE VCTS IN TAFS FOR KJBR
BEGINNING AT 00Z AND AT KMEM AND KMKL BEGINNING AROUND
MIDNIGHT...THEN MENTIONED TEMPO DURING MOST LIKELY TIME OF TSRA
ARRIVAL WITH COLD FRONT. KTUP SHOULD BE LAST SITE TO SEE
STORMS...MAINLY LATE TONIGHT.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  65  66  36 /  30 100  60   0
MKL  76  64  67  31 /  40  90  80   0
JBR  72  59  59  32 /  40 100  40   0
TUP  79  66  73  37 /  20  60 100   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 27, 5:52 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
552 AM CST SUN FEB 27 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
552 AM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE
MIDSOUTH TONIGHT INTO MONDAY MORNING INCLUDING THE POTENTIAL FOR A
FEW STRONG TORNADOES AND WIDESPREAD DAMAGING WINDS. THERE IS A
MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS EAST ARKANSAS...THE
MISSOURI BOOTHEEL...MOST OF WEST TENNESSEE...AND A SMALL PART OF
EXTREME NORTHWEST MISSISSIPPI. THE MODERATE RISK AREA IS GENERALLY
ALONG AND TO THE NORTHWEST OF A LINE FROM WEST HELENA ARKANSAS TO
HERNANDO MISSISSIPPI TO HUNTINGDON TENNESSEE. THIS INCLUDES THE
CITIES OF MEMPHIS...JONESBORO...AND JACKSON. TO THE SOUTHEAST OF
THIS AREA INCLUDING MUCH OF NORTH MISSISSIPPI...A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXIST. THE SLIGHT RISK AREA INCLUDES TUPELO.
DAMAGING WINDS AND A FEW TORNADOES THAT HAVE THE POTENTIAL TO BE
STRONG ARE THE PRIMARY THREATS. LARGE HAIL...AND HEAVY DOWNPOURS
THAT MAY CAUSE LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. PLEASE
REFERENCE THE LATEST SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS
INCLUDING MORE DETAILED TIMING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY MORNING
ACROSS MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE AFFECTED
AREA IS GENERALLY ALONG AND TO THE EAST OF A LINE FROM AROUND
DYERSBURG TENNESSEE TO CHARLESTON MISSISSIPPI. DAMAGING WINDS AND
A FEW TORNADOES ARE THE PRIMARY THREATS. LARGE HAIL...AND HEAVY
DOWNPOURS THAT MAY CAUSE LOCALIZED FLASH FLOODING ARE ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT INTO MONDAY MORNING.

JCL

In the hours before

Special weather statement, Feb 27, 5:27 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 AM CST SUN FEB 27 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271800-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
527 AM CST SUN FEB 27 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TONIGHT THROUGH
MONDAY MORNING ACROSS THE MIDSOUTH...

SEVERE WEATHER IS LIKELY TONIGHT INTO MONDAY MORNING ACROSS THE
MIDSOUTH INCLUDING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND
A FEW STRONG TORNADOES. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...MOST
OF WEST TENNESSEE...AND A SMALL PART OF EXTREME NORTHWEST
MISSISSIPPI. THE MODERATE RISK AREA IS GENERALLY ALONG AND TO THE
NORTHWEST OF A LINE FROM WEST HELENA ARKANSAS TO HERNANDO
MISSISSIPPI TO HUNTINGDON TENNESSEE. THIS INCLUDES THE CITIES OF
MEMPHIS...JONESBORO...AND JACKSON. TO THE SOUTHEAST OF THIS AREA
INCLUDING MUCH OF NORTH MISSISSIPPI...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXIST. THE SLIGHT RISK AREA INCLUDES TUPELO.

A POWERFUL LOW PRESSURE SYSTEM AND AN ASSOCIATED COLD FRONT WILL
MOVE INTO THE REGION TONIGHT. WITH INCREASING INSTABILITY AND
STRENGTHENING WINDS IN THE UPPER ATMOSPHERE ACROSS THE
MIDSOUTH...SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM
BEGINNING THIS EVENING. THE INITIAL THREAT OF SEVERE WEATHER WILL
COME FROM SCATTERED THUNDERSTORMS THAT MOVE INTO EAST ARKANSAS
AND THE MISSOURI BOOTHEEL AFTER 7 PM...AND INTO WEST TENNESSEE
AFTER 10 PM. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
THE POTENTIAL FOR A FEW STRONG TORNADOES. A SQUALL LINE IS THEN
FORECAST TO MOVE INTO EAST ARKANSAS AFTER 10 PM...CROSSING THE
MISSISSIPPI RIVER AFTER 1 AM MONDAY. THIS SQUALL LINE WILL HAVE
THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS ALONG WITH A FEW
EMBEDDED TORNADOES. A FEW STRONG TORNADOES ARE ALSO POSSIBLE WITH
THE SQUALL LINE OR ANY THUNDERSTORMS THAT MAY DEVELOP JUST AHEAD
OF THE LINE. ANY OF THE SEVERE THUNDERSTORMS TONIGHT AND MONDAY
MORNING WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. HEAVY
DOWNPOURS MAY ALSO CAUSE LOCALIZED FLASH FLOODING. THE SEVERE
WEATHER THREAT WILL CONTINUE ACROSS PORTIONS OF WEST TENNESSEE AND
NORTH MISSISSIPPI THROUGH MONDAY MORNING...CROSSING THE TENNESSEE
RIVER BY NOON.

NOW IS THE TIME TO PREPARE FOR THIS SEVERE WEATHER EVENT. SINCE
THIS SEVERE WEATHER EVENT WILL CONTINUE THROUGHOUT THE OVERNIGHT
HOURS TONIGHT AFTER MANY PEOPLE HAVE GONE TO SLEEP...IT IS
ESPECIALLY IMPORTANT THAT YOU CHECK THE BATTERIES IN YOUR NOAA
WEATHER RADIO... MAKE SURE THE RADIO IS WORKING PROPERLY...AND SET
THE RADIO TO ALARM FOR WHEN SEVERE WEATHER WATCHES AND WARNINGS ARE
ISSUED. ALSO...KEEP IN MIND THAT MOBILE HOMES ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF HIGH WINDS. PLAN NOW TO KNOW WHERE
YOU WOULD SEEK A SAFE SHELTER IF SEVERE WEATHER OCCURS.

PLEASE KEEP IN TOUCH WITH THIS DEVELOPING WEATHER SITUATION THROUGH
NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION.

JCL

Nearby

River Flood Advisories in Arkansas, 2011River Flood Advisories in Mississippi, 2011River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.